MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN FULL
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Joint Dislocation (2374); Swelling/ Edema (4577)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported directly to align the following symptoms: dislocated jaw, jaw pain and swelling, shattered tmj joint, which required multiple tmj surgeries and resulted in a bacterial infection, bite issues, and continued jaw pain.The patient reported requiring medications for the bacterial (staph) infection, botox and physical therapy for tmj pain, in addition to the reported tmj surgeries and visits to the oral surgeon.The patient reported discontinuing the use of the aligners (date unknown).
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - in rare instances, problems in the temporo-mandibular joint (temporo-mandibular disorder (tmd)) may result in joint pain, headaches, or ear problems.During forward posturing and vertical changes with mandibular advancement features, problems in the temporo-mandibular joint may be exacerbated" and "the bite may change during treatment; this may result in temporary patient discomfort" and "at the end of treatment, the bite may require adjustment by the doctor".No conclusive evidence has been provided that supports or opposes the fact that the invisalign system aligners caused or contributed to the reported symptoms.This event is being filed as an mdr as the patient reported requiring surgical intervention to alleviate the reported tmj symptoms (serious injury), and the invisalign system aligners were being used.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19563583
Report Number2953749-2024-01688
Device Sequence Number15347197
Product Code NXC
UDI-Device Identifier00816063020004
UDI-Public(01)00816063020004(10)0062193792(13)200108(91)06814080XXN
Combination Product (Y/N)N
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN FULL
Device Catalogue Number8500
Device Lot Number62193792
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale